MAUDE Adverse Event Report: COVIDIEN DUAL LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN DUAL LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43311
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that a patient¿s argyle double lumen picc line was found to be cracked and leaking.Additional information was received and stated that the catheter was inserted on (b)(6) 2021 in left brachial.Prior to insertion the skin area was cleaned.The area was completely dried prior to insertion.The prevantics was used to clean the device.The prevantics was not used to clean the catheter tubing.There was no difficulty in handling the catheter during insertion.The catheter was secured with stat seal, transparent dressing, steri strips.Per customer, the catheter was used continuously for iv fluids and 10 ml syringe was used to flush the med line regularly.On (b)(6) 2021, the patient¿s argyle double lumen picc line was found to be cracked and leaking at just below the molded strain relief on the primary extension tubing (clear).The line was discontinued, and 24 g piv was used and on (b)(6) 2021, replaced with single lumen picc.There was no patient harm reported.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information provided.
 
Event or Problem Description
The customer reported that, a patient¿s argyle double lumen picc line was found to be cracked and leaking.Additional information was received and stated that the catheter was inserted on (b)(6) 2021 in left brachial.Prior to insertion the skin area was cleaned.The area was completely dried prior to insertion.The prevantics was used to clean the device.The prevantics was not used to clean the catheter tubing.There was no difficulty in handling the catheter during insertion.The catheter was secured with stat seal, transparent dressing, steri strips.Per customer, the catheter was used continuously for iv fluids and 10 ml syringe was used to flush the med line regularly.On (b)(6) 2021, the patient¿s argyle double lumen picc line was found to be cracked and leaking at just below the molded strain relief on the primary extension tubing (clear).The line was discontinued, and 24 g piv was used and on (b)(6) 2021, replaced with single lumen picc.There was no patient harm reported.The customer further provided more information and stated that they used prevantics to clean the hub itself, not the line, on mondays and thursdays when they change out the needless cap.The rest of the time, prevantics is only used on the needless cap that is attached to the terminal port of the catheter.
 
Additional Manufacturer Narrative
A device history review (dhr) for lot number 2104700029 was performed and it revealed no discrepancies that may have contributed to the reported issue.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical, and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical, and dimensional evaluation results indicated that the product met specification requirements.One used catheter from lot number 2104700029 and product code id 43311 was received inside of a generic plastic bag for analysis and investigation.According to the visual inspection, the catheter showed signs of use (blood).Further analysis showed bubbles during an underwater test; the sample had a hole on the strain relief on the primary extension.The reported issue was confirmed.According to the sample analysis and the reported incident description, a probable root cause was not determined to be due to the manufacturing process as the catheter did not present any failures prior to use and was in place in the patient for 7 days before the leak was identified.Additionally, based on current control, the manufacturing site performs 100% leak and occlusion tests on the manufacturing floor prior to release.Based on all available information, a corrective or preventive action is not deemed necessary at this time.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative

section d1 / d2 (brand name):  originally reported as 1.9 fr argyle dual lumen picc and should be dual lumen insertion tray

section d4 (model number and catalog number):  originally reported as 43304 and should be 43311, (unique identifier (udi) #):  originally reported as (b)(6) and should be (b)(6)

.

Brand Name
DUAL LUMEN INSERTION TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
Manufacturer (Section G)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12579789
Report Number3009211636-2021-00766
Device Sequence Number3907756
Product Code LJS
UDI-Device Identifier10884527004652
UDI-Public10884527004652
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number43311
Device Catalogue Number43311
Device Lot Number2104700029
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/15/2021
09/15/2021
09/15/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/07/2021
10/14/2021
12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown